×

An interpretation of the cohomology groups \(H^ n(G,M)\). (English) Zbl 0699.20040

On trouvera dans cet article une interprétation des groupes de cohomologie \(H^ n(G;M)\), où G est un groupe et M un G-module, en termes de suites exactes de groupes. Plus précisément, soit \(0\to M\to^{\tau_ 1}M_ 2\to^{\tau_ 2}M_ 3\to...\to M_{n- 1}\to^{\tau_{n-1}}M_ n\to G\to 1\) une suite exacte de groupes où \(M_ 2,...,M_{n-2}\) sont des G-modules, \(\tau_ 1,..,\tau_{n-2}\) des G-homomorphismes et \(\tau_{n-1}\) un module croisé. On considère comme équivalentes deux telles données dès qu’il existe un morphisme de l’une dans l’autre qui induit l’identité sur M et sur G. L’ensemble des classes d’équivalence peut être muni d’une structure de groupe par une généralisation de la somme de Baer. Le résultat principal affirme que ce groupe est isomorphe à \(H^ n(G;M)\). Pour \(n=2\), c’est le résultat classique de classification des extensions de G par M.
Ce résultat a été prouve indépendamment par plusieurs auteurs. On trouvera à la suite de cet article une intéressante note historique de S. Mac Lane à laquelle il convient d’ajouter la référence suivante [B. Conrad, J. Pure Appl. Algebra 12, 65-77 (1978; Zbl 0377.20042)].

MSC:

20J05 Homological methods in group theory
20E22 Extensions, wreath products, and other compositions of groups
18G50 Nonabelian homological algebra (category-theoretic aspects)
18G15 Ext and Tor, generalizations, Künneth formula (category-theoretic aspects)

Citations:

Zbl 0377.20042
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Cobbe, A.P, Some algebraic properties of crossed modules, Quart. J. math. Oxford ser. II, 2, 269-285, (1951) · Zbl 0045.30204
[2] Cobbe, A.P; Taylor, R.L, On Q-kernels with operators, Quart. J. math. Oxford ser. II, 8, 13-38, (1957) · Zbl 0077.03603
[3] Eilenberg, S; Mac Lane, S, Cohomology theory in abstract groups II, Ann. of math., 48, 326-341, (1947) · Zbl 0029.34101
[4] Gruenberg, K, Cohomological topics in group theory, () · Zbl 0205.32701
[5] Mac Lane, S, Homology, (1963), Springer-Verlag Berlin · Zbl 0818.18001
[6] Northcott, D.G, An introduction to homological algebra, (1962), Cambridge Univ. Press London · Zbl 0116.01401
[7] Whitehead, J.H.C, Combinatorial homotopy II, Bull. amer. math. soc., 55, 453-496, (1944) · Zbl 0040.38801
[8] Whitehead, J.H.C; Mac Lane, S, On the 3-type of a complex, (), 41-48 · Zbl 0035.39001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.